Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Taking AZT out of combo
Jun 29, 2003

I am on Trizivir and Sustiva. I am noticing facial wasting, my hemoglogin is also low and I feel tired most of the time. I have a CD4 count of 260 (which has been increasing) and an undectable viral load. Would it be possible to take AZT out and just stay on ABC,3TC and Sustiva or may that be a too weak of a combination? Viread is not yet available where I am.

Response from Dr. Conway

In a word, yes. The combination of Sustiva with two nucleoside analogues has produced excellent long-term virolgic suppression and immunologic recovery in a wide variety of settings.

It is correct to say that, among the drugs you are now on, the likeliest one to cause a low hemoglobin is the AZT. However, it would be important for you and your doctor to consider other causes of why your hemoglobin is low while you are making a decision to stop your AZT. With respect to your facial wasting, the situation is much less clear. It can be linked to the use of any drug, and you should monitor the situation very closely as you stop the AZT to see if it stabilizes, or if you should consider additional steps to address it.

Good Luck!!!



Previous
Statistics about feelings
Next
Viramune/Trizivir - Fatigue?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement